Am trying to wean myself off Tramadol for back pain (having laminectomy) next week. Took different doses of tramadol 50mg for about five months, no more than 3x a day. Am down to 1x per day, but difficult to stop altogether without some flushing/ heat of my face trying to sleep. How can I reduce dosage to stop altogether?
Trying to stop tramadol?
Try to stay at one per day for several weeks. As far as sleep goes, try two Benadryl before bedtime, it may help. The perspiring is something you truly cannot avoid when withdrawing from opiates/opioids.
Also, try walking, or just moving your body (if your condition tolerates that) to reboot endorphins in the brain.
Please make sure your surgeon knows what you are doing! He/she should be informed that you are tapering off this med. Especially prior to surgery.
You haven't been on it very long, so this should pass fairly quickly.
Best wishes to you,
As long as you do not have tramadol extended release, you can split the 50mg pill in half and after being on the one pill a day for a week drop to half a pill a day for a week and then you should be able to stop. You may still have some mild withdrawal but shouldn't be too bad.
If you want to be off the tramadol by the time of your surgery, then you can reduce a little quicker but may experience more withdrawals. What are you planning to use for pain control after the laminectomy?
Hi, i agree with Laurie. This is a good way to stop gradually but quite quickly. If you are anxious about the final stage of coming off completely and don't mind the process taking a little longer, with the half tablet you are left with, you can take this every other day for another 2 weeks to reduce the levels further still. Well done for coming off of them
I was using Tramadol HCL 50mg, it supposed to be taken twice a day, but I was taking it only when necessary because many doctors told me that I have to be careful taking it. Then a month ago, I took it, while I was using Prozac 20mg and my bp was very high, I was very weak for two days, so my reumatologist changed it to Cataflam 50 mg and my bp was stable. I hope this help you, but you have to withdraw from Tramadol slowly, is a strong medication. God bless!
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Dec 2009 • 5 answers
Posted 11 Aug 2010 • 29 answers
Posted 30 Aug 2010 • 1 answer
Posted 15 Oct 2011 • 4 answers
Posted 22 Dec 2015 • 2 answers